Desogen (generic Apri)
Holly

St. John's, Canada

#162 Aug 13, 2009
Heh there. I tried Apri A year ago and sufferred dearly. I had my doctor switch me back to Marvelon 21......The BEST!!! There is ONE out there for you. It took me a couple of years to finally find the right one for me, and I am sticking to it! Please rememeber, Apri is a very powerful pill and can cause a lot of issues , and if you are starting to feel head achy already, you NEED to stop taking it right away. I hope I helped you.
tap

Westland, MI

#163 Aug 15, 2009
Sam wrote:
Another thing I noticed, which this could just be me, but Ive also had a loss of appitite. I have been hungry for anything yet Im still gaining weight.
i am the same way i have less of a appetite and eat less yet im still gaining weight
Sarah

United States

#164 Aug 16, 2009
Sabrina wrote:
Hey all. I just got switched to a new pill, Apri and I was wondering if any other ladies have taken it. I've heard alot of positive and negative things...but i'm trying to find people closest to my body type and such to see if they have any negative comments. I'm 5'3", 105 lbs and have a small figure...all feedback is appreciated! Thanks!
Hey Sabrina, I have been on this pill for a few years, Apri that is. It has been the only pill I have ever taken. I am around your size. I weigh 105 and am 5'5. This pill makes my boobs sore every once in awhile and I get headaches pretty often. The major side effect I have experienced is my mood. As soon as I got on it I started feeling depressed. This is the reason why I think I may get on a different pill. Its not extremely bad, but I'm normally really giddy and happy all of the time. It does work though in prevention of having children though, lol. Oh another thing too, my sex drive has gone down a lot. This sounds weird, but I'm a lot more dry than I used to be down there...I haven't gained any weight though and it is apparently a cheaper brand. I am going to talk to my doctor about the depression problem though this week. So good luck...I hope it works for you. Remember, all the pills work different for different people :)
pharmadvise

Polk City, FL

#165 Aug 29, 2009
Hey everyone. I keep noticing information about blood clots and pulmonary emboli in this forum. Unfortunately this is a side effect of all bc not just apri. This effect is due to the estrogen, which is present in every form of birth control except for the "mini-pill" which is not a very effective contraceptive. What mainly differentiates each bc pill is the type of progestin in it, aka "desogrel". So, while blood clots are definitely a risk for ALL birth control....you are no more likely to get one with any bc product. P.S it is not recommended to take BC at all if you smoke because this really increases the risk. This is coming from a pharmacist.
Carey

Winnipeg, Canada

#166 Sep 1, 2009
I was on marvelon for almost 20 years with no side effects, at least not that I noticed after that long. They just switched me to Apri as the pharmacist said you can no longer get Marvelon. He told me it was the exact pill, only generic therefore cheaper and I wouldn't even notice. Ha! I want to kiill one minute, cry the next, don't even want to think about sex, nauseous and am having the worst nightmares, so uch so that I dread going to sleep. Oh, and I have my first pimple in 20 years. I'm not convinced it's the "exact" same. Does anyone know if this will pass? Is any of this normal?
Carey

Winnipeg, Canada

#167 Sep 1, 2009
I was on Marvelon for about 20 years, with no side effects. Then the pharmacist told me that Marvfelon was no longer available and they were switching everyone to Apri, which he siad was the same pill only in generic form, therefore cheaper, and that I wouldn't notice any change. Well, I want to kill one minute, cry the next, have no sex drive, terrible nightmares, nasea, extreme fatigue and my first pimple in 20 years. I'm not convinced this is the same pill. Will it get better? Is any of this normal?
Shay Fkuker

United States

#168 Sep 9, 2009
Katie wrote:
Hi I had the same thing! I am 25 years old, athletic, not over weight, dont' smoke, no history of blood clots so they linked my pulmonary embolism to Apri. DON'T TAKE IT ANYONE!!! Not worth the pain I have been through and the close to death experience!
<quoted text>
I hat is interested in filing suit against Apri.was recently in the hospital with a DVT due to Apri . I am searching for a lawyer t
tracy

Fort Wainwright, AK

#169 Sep 24, 2009
I've been taking apri for a month and I been kinda depressed, my boobs grew, I'm bleeding very unregularly for no reason. other than that it's fine
Candace

Grapevine, TX

#170 Sep 24, 2009
Has anyone gotten dizzy spells while on this? Or has anyone had a period for a day and half?
Krista

Columbus, OH

#171 Sep 29, 2009
This pill is the only one that works for me!!! I've been on Yaz which is horrible and Sprintec which was also bad. I haven't had a single side effect with Apri.

Yaz made am emotional wreck and I'm usually pretty stable. Sprintec made me gain weight even though I couldn't stand to eat.
Alex

Winnipeg, Canada

#172 Oct 8, 2009
I've been on Marvelon for 12 years> My pharmacist also just switched me to Apri as you can no longer get marvelon. I've been taking Apri for about a week and I'm breaking out in pimples.
Karen

Saint Catharines, Canada

#173 Oct 15, 2009
Hey carey,
I wasn't on marvelon as long as you but I loved it, only side effects I got was my boobs got bigger and I lost weight but after 4 months of Marvelon the pharmacist gave Apri saying it was the generic of marvelon but I had the worse side effects weight gain, skin break out, really bad itchiness down there, mood swings(depression).... After 6 months on Apri, by then skin cleared up (but had oily skin) no more itchiness. I had to go to my doctor this pass week to re-new my BC and asked him about the generic. He highly recommended me to get off of it right away that generic companies don't do extensive research like the name brand companies do....but also you don't know where the pharmacies are getting the supplies because they buy from a wholesale retailer....Pharmacies make their money off the generic not the name brand.....I live in canada so I don't know where you live, that are telling you they stopped making Marvelon, because I just got some last week. Try a different pharmacies..... I know a few years ago Alyess was such a big hit that pharmacies ran out of it and women had to go back to their doctors to switch BC...anyways I hope this helps you
Nicole

Pineville, LA

#174 Oct 22, 2009
I have been on desogen for a few years now and i have NO COMPLAINTS!!!!!
alyssa

Bridgewater, MA

#175 Oct 22, 2009
Misty wrote:
Hey this is my three month on Apri. I am scared to death because I am use to having a period that is very heavy and for like almost 8-10 days. Now this month I had a VERY VERY light period for 2-3 days and that is all!!! Is that normal??? If it is then YEA!!! but I was not very informed by my doctor about the side effects or nothing.
this is VERY normal!
concerned

Glen Ellyn, IL

#176 Nov 9, 2009
My daughter is in the hospital with a blod clot in her arm, she was taking Apri for acne. She has been in the hospital for 5 days, had CT scans, and is on blood thinners. She is 17.
concerned

Glen Ellyn, IL

#177 Nov 9, 2009
My daughter is in the hospital with a blood clot in her arm, she was taking Apri for acne. She has been in the hospital for 5 days, had CT scans, and is on blood thinners. She is 17.
kerry

Chicopee, MA

#178 Dec 1, 2009
hey guys!
I've been on apri for like 4 months and my weight has remained constant but I noticed a change in my mood. I had to come off of it for one month and thts when I realized I wasn't as happy. So if you go on it just watch your mood but other than that, Enjoy!!!!

Do you know how long you have to be on it before you have sex? Thanks!
Elise

Colchester, CT

#179 Dec 2, 2009
I've been taking apri for two months now, and i really don't like it. It has made me moody, and emotional. Also my period is heavy, longer and i have horrible cramps. Has anyone else experienced this?
frustrated

Saint Catharines, Canada

#180 Jan 18, 2010
I was taking Apri because the pharmacist said that they changed packaging. It was that my insurance company doesn't want to pay for the more expensive Marvelon. Apri is a generic brand. I went off it right away because I wasn't feeling myslef and with Marvelon I had no problems!!! Apri sucks!!!
Coral

Salem, OR

#181 Jan 24, 2010
Being on Apri changed my life, and not for the better. I just started college and have issues adjusting already. Random spurts of crying occurred all the time. All my new friends id made thought I was crazy and losing my mind. I fell into a depression and was helpless. I also was exhausted all the time. All I wanted to do was lay in bed and sleep. I became an anxious person with panic attacks as well. I gained 10 pounds, but whos to say thats not part of the freshman 15.

Tell me when this thread is updated:

Subscribe Now Add to my Tracker

Add your comments below

Characters left: 4000

Please note by submitting this form you acknowledge that you have read the Terms of Service and the comment you are posting is in compliance with such terms. Be polite. Inappropriate posts may be removed by the moderator. Send us your feedback.

Birth Control Discussions

Title Updated Last By Comments
Depo-provera - Horrible Side Effects - Losing m... (Apr '13) 31 min Nelly89 19
After effects of Mirena Removed (Feb '10) 22 hr Fruits 1,552
Sex Drive on the Copper IUD (Nov '06) Thu anonymous 859
Does anyone like Mirena? (Oct '06) Wed whiskeymac 88
Stopped pill 2 weeks ago and still no period Nov 28 Shizzle93 1
calling all women with the MIRENA IUD (May '07) Nov 26 Maw 1,794
Want to go on the pill - too scared! Nov 24 Karina 2
More from around the web